Alert archive / Texas / Flash Flood Watches in 2012
Flash Flood Watch 3, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood watch at May 10, 2012, 4:30 AM CDT for 9 counties in Texas. It took effect at May 10, 2012, 7:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2012, 4:30 AM CDT (09:30 UTC)
- In effect from
- May 10, 2012, 7:00 PM CDT
- Expired
- May 11, 2012, 3:57 AM CDT
- In force
- 9 hr
- Issued by
- NWS Fort Worth, TX
- Flood severity
- None
Counties Bell County, TX, Comanche County, TX, Coryell County, TX, Falls County, TX, Hamilton County, TX, Lampasas County, TX, McLennan County, TX, Milam County, TX, Mills County, TX
The radar
The Ft Hood radar (KGRK), 81 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3036 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
485 WGUS64 KFWD 100930 FFAFWD URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE FORT WORTH TX 430 AM CDT THU MAY 10 2012 TXZ141>143-156>160-174-102130- /O.NEW.KFWD.FF.A.0003.120511T0000Z-120511T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COMANCHE-MILLS-HAMILTON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- MILAM- 430 AM CDT THU MAY 10 2012 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WATCH FOR THE FOLLOWING COUNTIES IN NORTH CENTRAL TEXAS...BELL...COMANCHE...CORYELL...FALLS...HAMILTON... LAMPASAS...MCLENNAN...MILLS AND MILAM. * FROM THIS EVENING THROUGH FRIDAY MORNING * AVERAGE STORM TOTAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH ISOLATED TOTALS HIGHER THAN 4 INCHES POSSIBLE. * A THUNDERSTORM COMPLEX IS FORECAST TO MOVE IN FROM THE WEST LATER TONIGHT. HEAVY RAINFALL WILL ACCOMPANY THIS THUNDERSTORM COMPLEX AND COULD PRODUCE FLASH FLOODING OF NORMALLY DRY CREEK BEDS...POOR DRAINAGE AREAS AND LOW WATER CROSSINGS. URBANIZED AREAS INCLUDING LOCATIONS IN AND AROUND THE WACO...KILLEEN AND TEMPLE AREAS CAN EXPECT RUNOFF TO MAKE SOME ROADWAYS FLOODED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN WHICH MAY LEAD TO FLASH FLOODING. YOU SHOULD MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED FOR YOUR AREA. && $$
3 follow-up statements
973 WGUS64 KFWD 102047 FFAFWD FLOOD WATCH NATIONAL WEATHER SERVICE FORT WORTH TX 347 PM CDT THU MAY 10 2012 TXZ141>143-156>160-174-110330- /O.CON.KFWD.FF.A.0003.120511T0000Z-120511T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COMANCHE-MILLS-HAMILTON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- MILAM- 347 PM CDT THU MAY 10 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * THE FOLLOWING COUNTIES IN NORTH CENTRAL TEXAS...BELL... COMANCHE...CORYELL...FALLS...HAMILTON...LAMPASAS...MCLENNAN AND MILLS. IN SOUTH CENTRAL TEXAS...MILAM. * FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING * AVERAGE STORM TOTAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH ISOLATED TOTALS HIGHER THAN 4 INCHES POSSIBLE. * A THUNDERSTORM COMPLEX IS FORECAST TO MOVE IN FROM THE WEST LATER TONIGHT. HEAVY RAINFALL WILL ACCOMPANY THIS THUNDERSTORM COMPLEX AND COULD PRODUCE FLASH FLOODING OF NORMALLY DRY CREEK BEDS...POOR DRAINAGE AREAS AND LOW WATER CROSSINGS. URBANIZED AREAS INCLUDING LOCATIONS IN AND AROUND THE WACO...KILLEEN AND TEMPLE AREAS CAN EXPECT RUNOFF TO MAKE SOME ROADWAYS FLOODED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN WHICH MAY LEAD TO FLASH FLOODING. YOU SHOULD MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED FOR YOUR AREA. && $$
310 WGUS64 KFWD 110308 FFAFWD FLOOD WATCH NATIONAL WEATHER SERVICE FORT WORTH TX 1008 PM CDT THU MAY 10 2012 TXZ141>143-156>160-174-111200- /O.CON.KFWD.FF.A.0003.000000T0000Z-120511T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COMANCHE-MILLS-HAMILTON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- MILAM- 1008 PM CDT THU MAY 10 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... THE FLASH FLOOD WATCH CONTINUES FOR * THE FOLLOWING COUNTIES IN NORTH CENTRAL TEXAS...BELL... COMANCHE...CORYELL...FALLS...HAMILTON...LAMPASAS...MCLENNAN AND MILLS. IN SOUTH CENTRAL TEXAS...MILAM. * UNTIL 7 AM CDT FRIDAY * AVERAGE STORM TOTAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH ISOLATED TOTALS HIGHER THAN 4 INCHES POSSIBLE. * A LARGE AREA OF RAIN AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE REGION TONIGHT. HEAVY RAINFALL WILL ACCOMPANY THIS ACTIVITY WHICH COULD RESULT IN FLASH FLOODING OF NORMALLY DRY CREEK BEDS...POOR DRAINAGE AREAS AND LOW WATER CROSSINGS. URBANIZED AREAS INCLUDING LOCATIONS IN AND AROUND THE WACO...KILLEEN AND TEMPLE AREAS CAN EXPECT RUNOFF TO MAKE SOME ROADWAYS FLOODED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN WHICH MAY LEAD TO FLASH FLOODING. YOU SHOULD MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED FOR YOUR AREA. && $$
627 WGUS64 KFWD 110857 FFAFWD FLOOD WATCH NATIONAL WEATHER SERVICE FORT WORTH TX 357 AM CDT FRI MAY 11 2012 TXZ141>143-156>160-174-111000- /O.CAN.KFWD.FF.A.0003.000000T0000Z-120511T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COMANCHE-MILLS-HAMILTON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- MILAM- 357 AM CDT FRI MAY 11 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL TEXAS HAS BEEN CANCELLED. HEAVY RAINFALL HAS MOVED NORTHEAST OF THE WATCH AREA...THEREFORE THE WATCH HAS BEEN CANCELLED A FEW HOURS SHORT OF ITS 7 AM CDT SCHEDULED EXPIRATION TIME. NO SIGNIFICANT FLOODING HAS BEEN REPORTED AT THIS TIME. $$ CAVANAUGH
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood watch went out at May 10, 4:27 AM CDT, 3 minutes earlier.
Area forecast discussion, May 10, 4:27 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 427 AM CDT THU MAY 10 2012 .DISCUSSION... UPPER LEVEL LOW LOOKS VERY IMPRESSIVE ON WATER VAPOR THIS MORNING OVER NORTHERN MEXICO. IT APPEARS TO HAVE FINISHED DIGGING SOUTH AND IS NOW MOVING EASTWARD....A BIT FASTER THAN FORECAST THIS TIME YESTERDAY. IN ADDITION THE MODEL CONSENSUS HAS SHIFTED ITS TRACK ACROSS TEXAS SLIGHTLY FARTHER TO THE NORTH...BUT THERE REMAINS A GREAT DEAL OF SPREAD. OF PARTICULAR INTEREST ARE THE 88D VWPS AND WIND PROFILER NETWORKS SUGGESTING MUCH STRONGER 850MB S/SE FLOW ACROSS WEST TEXAS THAN FORECAST. THIS IS A SIGN THAT THETA-E ADVECTION IS UNDERWAY AND IS STRONGER THAN FORECAST. CONVECTION IS ALREADY DEVELOPING IN FAR WEST TEXAS...AND IS FARTHER NORTH THAN WHAT IS FORECAST TO OCCUR BY THE HI-RES AND SHORT-TERM MODELS. THESE MODELS THUS FAR HAVE BEEN ERRONEOUSLY TRYING TO DEVELOP CONVECTION SOUTH OF DEL RIO WHERE IT REMAINS QUIET. ALL OF THIS SPELLS SOME CHANGES TO THE FORECAST...TO BUMP UP THE TIMING OF THE EVENT A FEW HOURS AND TO HIGHLIGHT A HEAVY RAINFALL THREAT ACROSS THE SOUTHWESTERN AND SOUTH CENTRAL CWA WITH A FLASH FLOOD WATCH. THE NAM/RUC/HRRR ALL SHOW WIDESPREAD CONVECTION OVER MUCH OF THE CWA BY THIS AFTERNOON...AND THIS LOOKS OVERDONE GIVEN THE DRY AND STABLE AIR MASS THAT REMAINS OVER NORTH TEXAS. DO BELIEVE THE SOUTHEASTERLY FETCH ACROSS SW ZONES WILL BRING ENOUGH MOISTURE NORTHWARD TO PROVIDE INSTABILITY FOR SCATTERED CONVECTION AS FORCING BEGINS TO MOVE IN FROM THE WEST THIS AFTERNOON. WILL HAVE 50 POPS THERE AND TAPER THEM OFF TO NOTHING IN NORTHEAST. HIGHS TODAY SHOULD REACH THE LOW-MID 80S IN THE SUNNIER EASTERN ZONES...BUT ONLY UPPER 70S IN THE WEST DUE TO INCREASING CLOUDS. AS DISCUSSED YESTERDAY...THE PRIMARY COMPLICATING FACTOR IN THE FORECAST IS THE DEVELOPMENT OF AN MCS ACROSS THE HILL COUNTRY. SHOULD THIS MCS DEVELOP AND MOVE SOUTHEAST INTO THE COASTAL PLAINS...IT WILL INTERCEPT THE HIGHER QUALITY MOISTURE AND TEND TO PUT NORTH TEXAS IN A REGION OF SUBSIDENCE. THIS IS WHAT THE 3KM TTU WRF AND THE HI RES WRF/ARW FROM NCEP ARE FORECASTING. THESE SOLUTIONS INDICATE QPF TOTALS LESS THAN 1 INCH. THE HI-RES NSSL AND SPC WRFS AND THE NAM MODELS ARE DEVELOPING THIS MCS A BIT FARTHER TO THE NORTH...AND BRING THE NORTHERN PART OF IT INTO OUR SOUTHERN ZONES. GIVEN THE CURRENT TRENDS SUGGESTIVE OF CONVECTION ALREADY ORGANIZING FARTHER TO THE NORTH THAN FORECAST...WE EXPECT AN MCS TO AFFECT OUR SOUTHERN ZONES BEGINNING AFTER 9 PM TONIGHT. MCS PROPAGATION VECTORS ARE VERY SMALL OVER CENTRAL TEXAS AND INSTABILITY IS WEAK...AND THUS THERE IS A GREATER CHANCE THAT MCS MOTION WILL BE SLOW AND INCREASE THE THREAT FOR TRAINING ECHOES AND HEAVY RAIN ACROSS THE SOUTHERN ZONES. FARTHER NORTH /ALONG AND NORTH OF I-20/...STRONG DYNAMIC FORCING IN ADVANCE OF THE UPPER LOW AS WELL AS STRATIFORM ANVIL RAINS STREAMING NORTH FROM THE MCS SHOULD RESULT IN GOOD COVERAGE OF RAIN MOVING IN FROM THE WEST LATE TONIGHT. POPS WILL BE HIGH BUT QPF THROUGH FRIDAY MORNING IS LESS THAN 1 INCH. EXPECT THE MCS TO MAKE ITS WAY INTO THE SOUTHEAST ZONES AFTER SUNRISE FRIDAY AND POPS/QPF WILL BE HIGHEST ACROSS THE EAST ON FRIDAY. SINCE THE AIR MASS BEHIND THE MCS WILL BE WORKED OVER...THERE MAY BE A BREAK TO THE RAIN ACROSS THE CENTRAL AND WESTERN ZONES AND FORECAST POPS MAY BE TOO HIGH AS THEY STAND NOW. BUT UNTIL THE UPPER LOW GETS EAST OF THE REGION...ANOTHER ROUND OF WEAKER SCATTERED CONVECTION MAY DEVELOP FRIDAY AFTERNOON AND EVENING. LIFT BEGINS TO WANE FRIDAY EVENING AS THE UPPER LOW MOVES THROUGH AND WILL BRING POPS DOWN FROM WEST TO EAST INTO THE DAY SATURDAY. ANY ACTIVITY FRIDAY NIGHT AND SATURDAY WOULD LIKELY BE SCATTERED LIGHT SHOWERS WITH LIMITED QPF. HIGH TEMPS WILL BE COOL FRIDAY AND SATURDAY DUE TO THE CLOUDS AND RAIN IN THE AREA. EXPECT MORNING CLOUDS SUNDAY...BUT GRADUAL CLEARING SHOULD OCCUR DURING THE DAY. AN UPPER TROUGH AXIS SWINGS THROUGH EARLY NEXT WEEK AND BRING ANOTHER FRONT THROUGH TO REINFORCE THE NICE WEATHER. THE GFS IS A WET OUTLIER WITH A SPURIOUS...OR CONVECTIVE FEEDBACK INDUCED...UPPER LOW OVER THE STATE. WILL SIDE WITH THE GEM/ECMWF/UKMET AND KEEP THE FORECAST DRY NEXT WEEK. HIGHS WILL REMAIN NEAR 80 WITH LOWS IN THE UPPER 50S TO LOW 60S. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 84 62 75 61 76 / 10 60 70 50 30 WACO, TX 83 63 75 60 77 / 30 90 70 50 30 PARIS, TX 82 59 74 60 74 / 5 20 60 60 40 DENTON, TX 83 60 73 60 75 / 10 60 70 50 30 MCKINNEY, TX 83 60 73 60 74 / 5 50 70 60 30 DALLAS, TX 84 63 75 61 75 / 10 60 70 60 30 TERRELL, TX 84 61 74 60 74 / 5 50 70 60 40 CORSICANA, TX 84 63 74 61 74 / 10 60 80 60 30 TEMPLE, TX 81 63 75 60 76 / 50 90 70 50 20 MINERAL WELLS, TX 81 60 73 58 75 / 20 80 60 50 20 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR TXZ141>143-156>160-174. &&
Hazardous weather outlook, May 9, 4:05 PM CDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 405 PM CDT WED MAY 9 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 405 PM CDT WED MAY 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORM CHANCES WILL RETURN SOUTH OF INTERSTATE 20 BY THURSDAY NIGHT...WITH BETTER CHANCES OCCURRING ACROSS ALL OF NORTH TEXAS FRIDAY AND FRIDAY NIGHT. RAIN CHANCES WILL END FROM WEST TO EAST DURING THE DAY SATURDAY. THE MAIN HAZARDS ARE EXPECTED TO BE LIGHTNING AND LOCALIZED HEAVIER RAINFALL...MAINLY SOUTH OF INTERSTATE 20 WHERE LOCALIZED AMOUNTS IN EXCESS OF 2 INCHES WILL BE POSSIBLE. SOILS ARE ALREADY SATURATED ACROSS SOME AREAS AND LOCALIZED FLOODING WILL BE POSSIBLE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Flash Flood Watches in Texas, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.